3 doctors weighed in:
What is the treatment for cortizone (hydrocortisone) overdose?
3 doctors weighed in

Dr. Michael Zacharisen
Internal Medicine - Allergy & Immunology
2 doctors agree
In brief: Slowly back down
If a person has been using high dose or long term oral or injectable steroids (cortisone) then it is crucial to gradually taper the dose to prevent what is called adrenal insufficiency.
It a very large dose of steroid causes the adrenal gland to stop producing steroid, the rapid withdrawal can lead to severe symptoms including death. Gradually taper steroids if had high dose or long term use.

In brief: Slowly back down
If a person has been using high dose or long term oral or injectable steroids (cortisone) then it is crucial to gradually taper the dose to prevent what is called adrenal insufficiency.
It a very large dose of steroid causes the adrenal gland to stop producing steroid, the rapid withdrawal can lead to severe symptoms including death. Gradually taper steroids if had high dose or long term use.
Dr. Michael Zacharisen
Dr. Michael Zacharisen
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
23 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors